Alert archive / Indiana / River Flood Watches in 2015

River Flood Watch 7, NWS Northern Indiana

July 9, 2015Carroll County, White County, Indiana

NWS Northern Indiana issued this river flood watch at Jul 9, 2015, 8:34 AM EDT for Carroll County, White County, Indiana. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2015, 8:34 AM EDT (12:34 UTC)
Expired
Jul 11, 2015, 7:51 AM EDT
In force
47 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Carroll County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).

Minor stage
13 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Jul 9, 7:13 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 9, 7:13 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 AM EDT THU JUL 9 2015

.SYNOPSIS...
ISSUED AT 423 AM EDT THU JUL 9 2015

A FRONTAL SYSTEM WILL CONTINUE TO TRACK EASTWARD THROUGH NORTHERN
INDIANA THIS MORNING...AND INTO THE LOWER GREAT LAKES THIS
AFTERNOON AND EVENING. RAIN WILL END FROM WEST TO EAST THROUGH THE
DAY...THOUGH CLOUD COVER ALONG WITH A DRAW OF UNSEASONABLY COOL
TEMPERATURES WILL HOLD HIGHS TODAY TO ONLY AROUND 70 DEGREES. THE
NEXT GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS SATURDAY
AFTERNOON INTO SUNDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 412 AM EDT THU JUL 9 2015

SFC CENTROID OF FRONTAL WAVE NEAR KLAF AT 07 UTC. HEREAFTER
ANTICIPATE INCREASED RIGHT TRACKING OF WAVE AS DOMINANCE OF NRN
STREAM WAVE INTO WRN GRTLKS STEERS SYSTEM MORE EASTERLY THIS
AM...AND THEN QUICKLY INTO THE LOWER GREAT LAKES THIS AFTN/EVE.
FLOOD WATCH WITH AREAL WARNINGS IN EFFECT WRN CWA CONT. HOWEVER
ANTICIPATE OVERALL DOWNTREND IN HEAVY RAFL PRODUCTION AS NRN SPLIT
OF LLJ STRUCTURE / THAT FOSTERED EXTREME MFLUX CONVERGENCE/UVM AND
SUBSEQUENT RAFL AMOUNTS ACRS CNTL IL INTO WRN IN ALONG ROUTE 24
CORRIDOR WITH OBSERVED RAFL RATES IN EXCESS OF 1IN/HR / GRADUALLY
WEAKENS THROUGH REMAINDER OF AM HOURS PER NAM/RAP13 AS UNDERGOES
SHEARING THROUGH SRN PERIPHERY OF IMPRESSIVELY STRONG HUDSON BAY
TO LK SUPR VORTICY WRAP. SELECTIVELY TEMPERED AREAL MENTION OF
TSRA POTNL NEXT FEW HOURS TO FAR SCNTL/SERN CWA WHERE 250 J/KG
MUCAPE ISOPLETH SKIRTS CWA. OTHERWISE WITH DIMINISHMENT OF FORCED
PARCEL ASCENT TSRA POTNL NIL ELSEWHERE. SLIGHT LOWERING TO ALREADY
WELL TEMPERED MAX TEMPS AS CLOUD COVER IN WRAP AROUND TO PERSIST
WELL INTO AFTN ERN CWA WITH STRONG CYCLONIC DRAW OF LOW LEVEL
THERMAL TROF AS SYSTEM EXITS. POTNL AGAIN FOR RECORD/NEAR RECORD
COLD MAX TEMP TODAY AT KFWA WITH PREV RECORD OF 71...AN
ANOMALOUSLY COLD 67 AT KSBN MAY PROVE DIFFICULT TO MEET/BEST.
CONTD COOLER TREND INTO TONIGHT WITH AT LEAST DECENT
CLEARING/RADIATIONAL LOSS CONDS ALL BUT FAR SERN CWA WHERE
STRATOCU COULD BE SLOW TO CLEAR/REMAIN TRAPPED BENEATH DEVELOPING
SUBSIDENCE INVERSION.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 412 AM EDT THU JUL 9 2015

SHORTWAVE RIDGING OVER TOP OF AN UPPER RIDGE RETROGRADING WEST
INTO THE SOUTH-CENTRAL US WILL HELP MAINTAIN LOW LEVEL RIDGING
ACROSS THE LOWER LAKES FRIDAY INTO SATURDAY. THIS SHOULD RESULT IN
A MAINLY DRY/WARMER PERIOD AS BULK OF SHOWER/STORM ACTIVITY
FOCUSES SOUTH IN THE VICINITY OF A LEFTOVER FRONTAL ZONE. THE
SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK APPEARS ACTIVE AS
RING OF FIRE REGIME TAKES SHAPE ON NNE FRINGE OF WESTWARD
EXPANDING UPPER RIDGE. FIRST NOTABLE WAVE EJECTING OVER THIS
FEATURE IN QUASI-ZONAL FLOW TO IMPACT THE LOCAL AREA LATER
SATURDAY NIGHT-SUNDAY IN TANDEM WITH WARM FRONT LIFT INTO THE
WESTERN/SOUTHERN GREAT LAKES. WEAK FLOW/HIGH MOISTURE CONTENT
COULD SUPPORT A HEAVY RAIN THREAT DEPENDING ON WHERE EXACTLY
BOUNDARY SETS UP. ADDITIONAL ROUNDS OF CONVECTION POSSIBLE INTO
EARLY NEXT WEEK AS SEVERAL SHORTWAVES DROP THROUGH ALONG
INSTABILITY GRADIENT IN MORE AMPLIFIED WNW FLOW.
OTHERWISE...EXPECT TEMPERATURES TO GENERALLY AVERAGE NEAR NORMAL
TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 710 AM EDT THU JUL 9 2015

AS ANTICIPATED FRONTAL WAVE TAKING MORE ERLY TRACK INTO NWRN OH
THIS AM. BRIEF IMPROVEMENT AT KFWA EXPECTED TO REFILL WITH LWRD
IFR TO LOW END MVFR STRATUS WITH PASSAGE OF SFC LOW EAST OF
AIRFIELD NEXT 2 HRS. SLOW IMPROVIMENT INTO EARLY AFTN ABOVE
FUELING/ALTERNATE CRITERIA. SOME CONCERN WITH WETTED GROUND ALONG
WITH RADIATIONAL COOLING TO AID IN BR FORMATION TOWARD END OF FCST
PD...ESPCLY AT KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MURPHY
SHORT TERM...MURPHY
LONG TERM...STEINWEDEL
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 9, 6:26 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 AM EDT THU JUL 9 2015

LMZ043-046-101030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
626 AM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY AFTERNOON
THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
626 AM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 9, 7:23 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 AM EDT THU JUL 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NE BRUNERSBURG        41.33N 84.36W
07/09/2015  E1.70 INCH       DEFIANCE           OH   TRAINED SPOTTER

            5 MILES N OF DEFIANCE, 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 NNE ROLLING HILLS     41.07N 85.23W
07/09/2015  M1.80 INCH       ALLEN              IN   TRAINED SPOTTER

            OVERNIGHT RAINFALL ONLY.

0718 AM     HEAVY RAIN       WALLEN                  41.15N 85.17W
07/09/2015  M1.75 INCH       ALLEN              IN   TRAINED SPOTTER

            24 HOUR TOTAL. REPORTED ON COLDWATER ROAD.

&&

FISHER
Local storm report, Jul 9, 8:03 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT THU JUL 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       PLYMOUTH                41.34N 86.31W
07/09/2015  M1.91 INCH       MARSHALL           IN   EMERGENCY MNGR

            RECORDED AT COUNTY BUILDING

&&

LF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:08 AM EDTAreal Flood WarningIWXCass, Fulton, LaPorte, Marshall, Pulaski, Starke and 1 more6 hr
Jul 9, 12:09 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White8 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells53 hr
Jul 9, 12:09 PM EDTRiver Flood WarningIWXAdams, Wells3 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXHuntington, Wells5 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXCass, Miami, Wabash7 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley36 hr
Jul 9, 12:09 PM EDTRiver Flood WarningIWXAdams, Allen3 days
Jul 9, 12:09 PM EDTRiver Flood WarningIWXElkhart, Noble29 days
Jul 9, 2:36 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke59 hr
Jul 9, 2:36 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam56 hr
Jul 9, 2:36 PM EDTRiver Flood WarningIWXDefiance, Fulton, Williams4 days

Nearby

River Flood Watches in Indiana, 2015Every river flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.